Alert archive / Wyoming / Wind Chill Advisories in 2011

Wind Chill Advisory 6, NWS Cheyenne, WY

December 5, 20115 counties in Wyoming

NWS Cheyenne, WY issued this wind chill advisory at Dec 5, 2011, 2:33 AM MST for 5 counties in Wyoming. It took effect at Dec 5, 2011, 6:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2011, 2:33 AM MST (09:33 UTC)
In effect from
Dec 5, 2011, 6:00 PM MST
Expired
Dec 6, 2011, 8:30 AM MST
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WWUS45 KCYS 050933
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
233 AM MST MON DEC 5 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
MST TUESDAY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.AN ARCTIC AIRMASS WILL BE ENTRENCHED OVER THE REGION THROUGH
TUESDAY MORNING. TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW
ZERO COMBINED WITH WIND SPEEDS OF 10 TO 15 MPH WILL CREATE 
DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 30 DEGREES BELOW
ZERO FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE FROM EARLY
THIS EVENING THROUGH TUESDAY MORNING.

WYZ103>106-109>117-060000-
/O.NEW.KCYS.WC.Y.0006.111206T0100Z-111206T1700Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
233 AM MST MON DEC 5 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MST
TUESDAY. 

* WIND CHILL VALUES...FROM -20 TO -30 DEGREES WITH COLDER VALUES
  POSSIBLE IN THE VALLEYS.

* WINDS...WEST AT 10 TO 15 MPH OVER THE HIGHER TERRAIN AND 5 TO 10
  MPH IN THE VALLEYS.

* IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IF EXPOSED
  TO THESE LOW WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THE WIND CHILL IS THE
TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED
WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 20 TO 30 DEGREE
RANGE CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

JAMSKI
3 follow-up statements
509 
WWUS45 KCYS 052112
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MST MON DEC 5 2011

...VERY LOW WIND CHILLS EXPECTED TONIGHT INTO TUESDAY MORNING...

.AN ARCTIC AIR MASS WILL REMAIN OVER THE REGION THROUGH TUESDAY
MORNING BEFORE DEPARTING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL TO VERY COLD LEVELS AGAIN TONIGHT AND TUESDAY
MORNING AND COMBINED WITH A LIGHT BREEZE WILL CREATE DANGEROUSLY
LOW WIND CHILL VALUES.

WYZ115-061200-
/O.UPG.KCYS.WC.Y.0006.111206T0100Z-111206T1700Z/
/O.NEW.KCYS.WC.W.0008.111206T0300Z-111206T1700Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
212 PM MST MON DEC 5 2011

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST
TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...FROM 30 BELOW TO 35 BELOW ZERO WITH LOCALLY
  COLDER VALUES POSSIBLE.

* WINDS...WEST OR SOUTHWEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IN A SHORT
  TIME IF EXPOSED TO THESE LOW WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ103>106-109>114-116-117-061200-
/O.EXT.KCYS.WC.Y.0006.111206T0300Z-111206T1700Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
212 PM MST MON DEC 5 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
10 AM MST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM MST TUESDAY. 

* WIND CHILL VALUES...FROM 20 -TO 30 -DEGREES.

* WINDS...WEST AT 10 TO 15 MPH OVER THE HIGHER TERRAIN AND 5 TO 
  10 MPH IN THE VALLEYS. 

* IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IF EXPOSED 
  TO THESE LOW WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THE WIND CHILL IS THE
TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED
WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 20 TO 30 DEGREE
RANGE CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$
538 
WWUS45 KCYS 061041
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MST TUE DEC 6 2011

...VERY LOW WIND CHILLS EXPECTED THIS MORNING...

.AN ARCTIC AIRMASS WILL REMAIN OVER THE REGION THIS MORNING BEFORE
DEPARTING TO THE EAST. THE VERY COLD TEMPERATURES COMBINED WITH THE
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.

WYZ115-061700-
/O.CON.KCYS.WC.W.0008.000000T0000Z-111206T1700Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
341 AM MST TUE DEC 6 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS 
MORNING.

* WIND CHILL VALUES...FROM 30 BELOW TO 40 BELOW ZERO.

* WINDS...WEST TO SOUTHWEST AROUND 10 MPH.

* IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IN A SHORT TIME
  IF EXPOSED TO THESE LOW WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR
A HAT AND GLOVES.

&&

$$

WYZ103>106-109>114-116-117-061700-
/O.CON.KCYS.WC.Y.0006.000000T0000Z-111206T1700Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
341 AM MST TUE DEC 6 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND CHILL VALUES...FROM 20 BELOW TO 30 BELOW ZERO.

* WINDS...WEST TO SOUTHWEST AT 10 TO 15 MPH OVER THE HIGHER
  TERRAIN AND 5 TO 10 MPH IN THE VALLEYS.

* IMPACTS...FROSTBITE OR HYPOTHERMIA WILL BE POSSIBLE IF EXPOSED 
  TO THESE LOW WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THE WIND CHILL IS THE
TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED
WITH THE WIND SPEED. WIND CHILLS IN THE MINUS 20 TO 30 DEGREE
RANGE CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

JAMSKI
695 
WWUS45 KCYS 061530
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
830 AM MST TUE DEC 6 2011

WYZ115-061630-
/O.CAN.KCYS.WC.W.0008.000000T0000Z-111206T1700Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
830 AM MST TUE DEC 6 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL WARNING. 

TEMPERATURES HAVE WARMED SUFFICIENTLY THIS MORNING TO ALLOW WIND
CHILL VALUES TO RISE ABOVE DANGEROUS LEVELS. 

$$

WYZ103>106-109>114-116-117-061630-
/O.CAN.KCYS.WC.Y.0006.000000T0000Z-111206T1700Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
830 AM MST TUE DEC 6 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE WARMED SUFFICIENTLY THIS MORNING TO ALLOW WIND
CHILL VALUES TO RISE ABOVE ADVISORY LEVELS. 

$$

RE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 4, 10:25 PM MST, 4 hours 8 minutes earlier.

Area forecast discussion, Dec 4, 10:25 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MST SUN DEC 4 2011

.AVIATION...06Z TAF ISSUANCE...
MVFR CEILINGS WILL BE FAIRLY WIDESPREAD OVER THE CWA THROUGH MID
MORNING MONDAY.  SOME LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE
WILL EXPERIENCE IFR CEILINGS AND VISIBILITIES IN FOG...ESPECIALLY
THE LARAMIE VALLEY.  THE MOUNTAINS WILL BE OBSCURED THROUGH LATE
MONDAY MORNING.  VFR CONDITIONS WILL RETURN TO THE ENTIRE CWA MONDAY
AFTERNOON AND CONTINUE INTO THE MID PART OF THE WEEK.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 730 PM MST SUN DEC 4 2011/...

.DISCUSSION...SOME FLURRIES CONTINUE THIS EVENING OVER PARTS OF THE
CWA.  THE TREND CONTINUES TO BE FOR WARMING CLOUD TOPS AND SO THE
FLURRIES SHOULD END IN MOST AREAS BY LATE EVENING.  THE SURFACE
PRESSURE GRADIENT WILL ALSO WEAKEN THE REST OF TONIGHT WHICH SHOULD
ALLOW THE SURFACE WINDS TO GRADUALLY DECREASE OVER THE CWA.  THE
MAIN ISSUE FOR THE REST OF TONIGHT WILL BE LOW TEMPERATURES AND WIND
CHILL VALUES.  CURRENT WIND CHILL VALUES ARE AS LOW AS -10F WITH -17F
AT KRKS.  THE COLDER TEMPERATURES AND WIND CHILL VALUES AT 02Z WERE
OVER SOUTHEAST WYOMING.  SURFACE DEW POINTS STILL ABOVE ZERO UPSTREAM
AND CLOUD COVER WILL PERSIST IN MANY AREAS THE REST OF TONIGHT.  WITH
THAT IN MIND...WILL KEEP WIND CHILL VALUES THROUGH 14Z JUST ABOVE
WIND CHILL ADVISORY CRITERIA.  WILL ISSUE A STATEMENT FOR
INFORMATION ON THE CHILLY NIGHT.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 445 PM MST SUN DEC 4 2011/...

.AVIATION...00Z TAF ISSUANCE...
SNOW SHOWERS OVER MAINLY THE SOUTHEAST WYOMING PART OF THE CWA WILL
GRADUALLY TAPER OFF AND END THROUGH 02Z.  UNTIL THAT TIME...MVFR
CEILINGS AND VISIBILITIES IN SNOW WILL BE COMMON WITH THE SHOWERS...
WITH BRIEF IFR VISIBILITIES LIKELY. MVFR OR IFR CEILINGS WILL THEN
BE COMMON OVER THE CWA...ESPECIALLY IN SOUTHEAST WYOMING THE REST
OF TONIGHT AND INTO EARLY MONDAY MORNING. CLOUDS WILL DISSIPATE FROM
NORTH TO SOUTH OVER THE CWA LATE TONIGHT AND THROUGH 17Z MONDAY AS
SURFACE HIGH PRESSURE MOVES OVER THE REGION. THE MOUNTAINS WILL BE
OBSCURED THROUGH LATE MORNING MONDAY.  VFR CONDITIONS WILL RETURN TO
THE ENTIRE CWA MONDAY AFTERNOON AND CONTINUE INTO THE MID PART OF
THE WEEK.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 233 PM MST SUN DEC 4 2011/...

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
SNOW SHOWERS CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING THIS
AFTERNOON IN ASSOCIATION WITH DIGGING TROUGH AND ARCTIC COLD FRONT.
SOME INSTABILITY SNOW SHOWERS AND FLURRIES HAVE ALSO DEVELOPED FROM
AROUND INTERSTATE 25 EAST INTO THE NEBRASKA PANHANDLE. MOST OF THIS
ACTIVITY IS ISOLATED TO SCATTERED AND LIGHT IN NATURE...ALTHOUGH A
FEW BRIEF HEAVIER SNOW SHOWERS HAVE OCCURRED. THIS CONVECTIVE
ACTIVITY WILL DIE OFF THIS EVENING WITH THE LOST OF SURFACE HEATING
AND UNFAVORABLE UPPER LEVEL SUBSIDENCE. MINIMAL SNOW ACCUMULATION IS
EXPECTED WITH THE SNOW SHOWER ACTIVITY WITH MOST LOCATIONS PICKING
UP LESS THAN 1/2 INCH. INTO THE PANHANDLE OF NEBRASKA NOT EXPECTING
MORE THAN A DUSTING OF SNOW IN A FEW PLACES. FOR AREAS WEST OF
INTERSTATE 25 UPPER DYNAMICS MORE FAVORABLE FOR LIGHT SNOW
CONTINUING INTO THE EVENING BEFORE TAPERING OFF. VERY LITTLE
ATMOSPHERIC MOISTURE TO WORK WITH SO NOT EXPECTING MUCH IN THE WAY
OF ACCUMULATIONS. MOST PLACES WILL HAVE A TOUGH TIME PICKING UP MORE
THAN AN INCH OR TWO OF SNOW. SKIES WILL CLEAR FROM NORTH TO SOUTH
TONIGHT INTO MONDAY MORNING. WINDS AND CLOUDS SHOULD KEEP
TEMPERATURES FROM PLUNGING TOO FAR TONIGHT...BUT REGARDLESS THIS
WILL STILL BE ONE OF THE COLDEST NIGHTS OF THE YEAR.

FORECAST TEMPERATURES AND WIND SPEEDS WILL PRODUCE APPARENT
TEMPERATURES VERY CLOSE TO MEETING WIND ADVISORY CRITERIA TONIGHT.
ELECTED TO FORGO A WIND CHILL ADVISORY AS WIND CHILLS VALUES MAINLY
FORECAST IN THE -10 TO -15 DEGREE RANGE WITH ONLY A HANDFUL OF
PLACES HITTING -20...OF COURSE LOWER WIND CHILL READING WILL OCCUR
INTO THE MOUNTAIN ZONES. BASED ON UPSTREAM OBSERVATIONS...SUCH AS
OVER SOUTHERN CANADA AND EASTERN MONTANA...AIR DOES NOT APPEAR TO BE
AS COLD AS THE MODELS HAVE BEEN SUGGESTING...SO FORECAST ERROR
TONIGHT SHOULD BE TO THE COLD SIDE. AIR TEMPERATURES WILL BE COLDER
TOMORROW NIGHT UNDER A BROAD AREA OF HIGH PRESSURE AND CLEAR SKIES.
WINDS WILL GENERALLY BE LIGHT BUT THERE WILL BE ENOUGH WIND FOR WIND
CHILL VALUES COULD HIT 20 TO 30 BELOW ZERO WEST OF THE LARAMIE
RANGE. WINDS WILL BE LESS OF A FACTOR INTO WESTERN NEBRASKA...BUT
STILL MAY SEE SOME -20 WIND CHILL VALUES.

BUILDING UPPER RIDGE WILL KEEP THE FORECAST AREA PRECIPITATION FREE
MONDAY THROUGH AT LEAST TUESDAY NIGHT AND WILL BRING MODERATING
TEMPERATURES INTO MID WEEK.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
DRY AND WARMER ON WEDNESDAY VIA DOWNSLOPE FLOW AS LEE TROFFING
DEVELOPS BEHIND DEPARTING COLD AIR MASS. NEXT SURGE OF COLD AIR
SHOULD ARRIVE THURSDAY BUT NOT AS COLD AS RECENT ONES WITH BULK OF
THE COLD AIR PASSING TO THE EAST THIS TIME. SOME LIGHT SNOW LIKELY
TO BE ASSOCIATED WITH THIS SYSTEM IN RELATIVELY BRIEF UPSLOPE FLOW
THURSDAY. THIS DEPARTS QUICKLY FRIDAY RETURNING MILD TEMPERATURES
TO THE CWA FRIDAY AFTERNOON THROUGH SATURDAY WITH BREEZY TO WINDY
CONDITIONS NEAR THE MTNS FRIDAY NIGHT AND SATURDAY AS LEE TROFFING
DEVELOPS ONCE AGAIN. CONTINUED MILD FOR SUNDAY WITH NEXT UPPER
SYSTEM APPROACHING THE AREA. WILL CONTINUE TO LEAN TOWARDS THE
SLOWER ECMWF AS IT HAS BEEN BETTER OVERALL WITH TIMING OF THESE
SHORTWAVES.

&&

.AVIATION...18Z TAFS...
NEXT UPPER DISTURBANCE DROPPING SSE WILL CROSS WY THIS AFTERNOON AND
EVENING AND BRING SOME LIGHT SNOW WITH ASSOCIATED MAINLY MVFR CIGS TO
PRIMARILY WYOMING TERMINALS.  CIGS WILL IMPROVE LATER THIS EVENING
AND OVERNIGHT AS THE DISTURBANCE MOVES SOUTH OUT OF THE AREA.  SFC
COLD FRONT WILL PASS ACROSS LATE THIS AFTERNOON INTO THIS EVENING.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH THE UPCOMING WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...LIEBL
LONG TERM/AVIATION...RE
UPDATE...WEILAND
Hazardous weather outlook, Dec 4, 7:39 PM MST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MST SUN DEC 4 2011

WYZ101>119-051200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
739 PM MST SUN DEC 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT
TEMPERATURES WILL DROP TO NEAR OR BELOW ZERO IN MOST LCCATIONS OF
SOUTHEAST WYOMING BY MIDNIGHT.  THE BRISK NORTHERLY WINDS WILL
GRADUALLY DECREASE THE REST OF TONIGHT...BUT COMBINED WITH THE
COLD TEMPERATURES WILL STILL PRODUCE VERY COLD WIND CHILL VALUES.
WIND CHILL VALUES WILL BE BETWEEN 10 BELOW ZERO AND 20 BELOW ZERO
THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD TEMPERATURES WILL CONTINUE INTO MONDAY AND MONDAY NIGHT.
LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM 5 TO 10 DEGREES
BELOW ZERO ON THE PLAINS...TO 15 TO 25 DEGREES BELOW ZERO OVER THE
MOUNTAINS AND HIGH VALLEYS WEST OF THE LARAMIE RANGE. WIND CHILL
VALUES WILL ALSO BE DANGEROUSLY COLD...RANGING FROM 15 TO 40
DEGREES BELOW ZERO. PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES
MONDAY AND MONDAY NIGHT SHOULD BE AWARE OF THE UPCOMING WINTRY
WEATHER. PROLONGED EXPOSURE TO THE WIND AND VERY COLD TEMPERATURES
CAN RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15
MINUTES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-051200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
739 PM MST SUN DEC 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT
TEMPERATURES WILL DROP TO NEAR OR BELOW ZERO IN MOST LCCATIONS OF
THE WESTERN NEBRASKA PANHANDLE BY MIDNIGHT.  THE BRISK NORTHERLY
WINDS WILL GRADUALLY DECREASE THE REST OF TONIGHT...BUT COMBINED
WITH THE COLD TEMPERATURES WILL STILL PRODUCE VERY COLD WIND CHILL
VALUES. WIND CHILL VALUES WILL BE BETWEEN 10 BELOW ZERO AND 20 BELOW
ZERO AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
VERY COLD TEMPERATURES WILL CONTINUE ACROSS THE AREA MONDAY AND
MONDAY NIGHT. LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM 5 TO
10 DEGREES BELOW ZERO. WIND CHILL VALUES WILL ALSO BE DANGEROUSLY
COLD... RANGING FROM 15 TO 25 DEGREES BELOW ZERO. PEOPLE PLANNING
TRAVEL OR OUTDOOR ACTIVITIES MONDAY AND MONDAY NIGHT SHOULD BE
AWARE OF THE UPCOMING WINTRY WEATHER. PROLONGED EXPOSURE TO THE
WIND AND VERY COLD TEMPERATURES CAN RESULT IN FROSTBITE AND
HYPOTHERMIA IN AS LITTLE AS 15 MINUTES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 2:12 PM MSTWind Chill WarningCYSAlbany18 hr

Nearby

Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.